Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 253, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2007, 11:43 AM CDT for Williamson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 11:43 AM CDT (16:43 UTC)
- Expired
- Jun 28, 2007, 1:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 281645
FFWEWX
TXC491-281845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
GRANGER...GEORGETOWN...
* UNTIL 145 PM CDT
* AT 1141 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. RAINFALL RATES NEAR ONE INCH
WERE NOTED FROM ROUND ROCK...CEDAR PARK AND LEANDER TO BARTLETT
AND JARRELL. DUE TO SATURATED SOILS...RUNOFF WILL BE RAPID LEADING
TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
HILL...WEIR...JARRELL...GEORGETOWN DAM...FLORENCE AND ANDICE
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3068 9799 3047 9777 3054 9742 3074 9732
3091 9778
$$1 follow-up statement
000
WGUS74 KEWX 281843
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
142 PM CDT THU JUN 28 2007
TXC491-281852-
WILLIAMSON TX-
142 PM CDT THU JUN 28 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM CDT FOR WILLIAMSON
COUNTY...
AT 140 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED PATCHY LIGHT
RAINS. THE THREAT FOR ADDITIONAL FLASH FLOODING HAS ENDED. AS A
RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...DUE TO EARLIER VERY HEAVY RAINS...A FEW ROADS REMAIN
CLOSED AND STREAMS REMAIN NEAR OR OUT OF BANKS. SEE FLOOD WARNINGS
AND STATEMENTS FOR ADDITIONAL DETAILS.
LAT...LON 3068 9799 3047 9777 3054 9742 3074 9732
3091 9778
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 10:20 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 28, 10:20 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1020 AM CDT THU JUN 28 2007 .UPDATE... CELL MERGERS GENERATING TORRENTIAL RAINFALL ALONG THE BALCONES ESCARPMENT FROM MEDINA COUNTY NORTHEASTWARD TO BURNET COUNTY. THE AREA OF RAINFALL IS SHOWING LITTLE MOVEMENT. DURING THE NEXT COUPLE OF HOURS THE GREATEST THREAT OF FLASH FLOODING WILL BE ACROSS NORTHEAST MEDINA COUNTY...EASTERN BANDERA COUNTY AND NORTHWEST BEXAR COUNTY NORTHWARD ACROSS KENDALL... BLANCO... EASTERN LLANO AND BURNET COUNTIES. THIS CONTINUES TO BE A VERY DANGEROUS FLOODING SITUATION. CURRENT FCST LOOKS GOOD...NO ADDITIONAL CHANGES ATTM. && .PREV DISCUSSION... /ISSUED 844 AM CDT THU JUN 28 2007/ UPDATE... HAVE DONE A QUICK UPDATE TO INCREASE POPS AND SKY COVER BASED ON CURRENT AND ANTICIPATED RADAR AND SATELLITE TRENDS. OF GREAT CONCERN WILL BE THE MERGER OF TWO CONVECTIVE COMPLEXES ACROSS THE EASTERN HILL COUNTRY. REMEMBER THAT BOUNDARY MERGERS RESULTED IN THE MARBLE FALLS/BURNET COUNTY RAIN/FLOOD EVENT. THIS IS A VERY DANGEROUS FLOODING SITUATION. PLEASE REMAIN ALERT TO THIS ONGOING DANGEROUS WEATHER SITUATION. IT IS NEVER TOO EARLY TO MAKE PLANS IN CASE OF AN EMERGENCY. PREV DISCUSSION... /ISSUED 608 AM CDT THU JUN 28 2007/ UPDATE... QUICK UPDATE TO FORECAST PACKAGE TO EXTEND THE FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING. PREV DISCUSSION... /ISSUED 528 AM CDT THU JUN 28 2007/ AVIATION... CIGS 1 THSD TO 3 THSD FT BKN WILL PREVAIL THRU 17Z WITH SCT SHRA AND TSRA. CIGS 3 THSD TO 6 THSD BKN ARE FORECAST AFTER 17Z WITH AREAS OF CIGS 1 THSD TO 2 THSD OVC AND VSBYS 1 TO 3 MILES IN RAIN WITH SHOWERS AND THUNDERSTORMS. CONDITIONS ARE FORECAST TO BECOME 5 THSD SCT CIGS ABOVE 10 THSD FT AFTER 23Z WITH SCT SHRA AND TSRA. BY 05Z CIGS OF 1 THSD TO 2 THSD FT BKN TO OVC ARE EXPECTED TO FORM AGAIN. PREV DISCUSSION... /ISSUED 321 AM CDT THU JUN 28 2007/ DANGEROUSLY WET PATTERN WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THROUGH AT LEAST THE MIDDLE OF NEXT WEEK... DISCUSSION... ONE OF THE MOST DIFFICULT THINGS ABOUT THIS FORECAST PACKAGE WAS TRYING TO COME UP WITH A NEW WAY TO EMPHASIZE JUST HOW WET...AND DANGEROUS...THE WEATHER PATTERN CONTINUES TO BE. TROPICAL AIRMASS WILL CONTINUE TO SIT OVER SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. INSTABILITY AND WEAK CIRCULATIONS ALOFT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS EACH DAY THROUGH AT LEAST THE BEGINNING OF NEXT WEEK. UNORGANIZED CONVECTION WILL IGNITE ACROSS THE REGION TODAY AND FRIDAY. THIS UNFORTUNATELY MEANS THAT EXACT LOCATIONS OF THE EXPECTED FLASH FLOODING CAN NOT BE PINPOINTED. HOWEVER...SINCE GROUNDS ACROSS THE ENTIRE CWA ARE ALREADY SATURATED...ANY ADDITIONAL RAINFALL COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD WATCH CURRENTLY IN EFFECT THROUGH THIS MORNING WILL LIKELY BE EXTENDED. THE MID-LEVEL SHEAR AXIS WILL SHIFT TO THE WEST LATE FRIDAY AND SATURDAY...AND THE BEST RAIN CHANCES WILL THUS BE CENTERED ACROSS THE RIO GRANDE PLAINS DURING THIS TIME FRAME. FOR THE REST OF THE FORECAST PERIOD...BEST RAIN CHANCES WILL GENERALLY BE ACROSS THE EASTERN HALF OF THE CWA AS INSTABILITY FROM DIURNAL HEATING AND SEA BREEZE BOUNDARIES WILL PROVIDE FOCUS FOR CONVECTION. DAYTIME HIGHS WILL CONTINUE TO BE LOWER THAN NORMAL AS EXPANSIVE CLOUD COVERAGE WILL LIMIT SUNSHINE AND HEATING. HAVE GENERALLY GONE WITH GFS NUMBERS AS IT FINALLY SEEMS TO HAVE A GRASP ON THE SCENARIO. PLEASE REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. IT IS NEVER TOO EARLY TO MAKE PLANS IN CASE OF AN EMERGENCY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 84 71 85 71 89 / 100 60 50 30 40 AUSTIN BERGSTROM INTL AIRPORT 85 70 86 70 88 / 100 60 50 30 40 DEL RIO INTL AIRPORT 91 73 87 72 88 / 50 60 50 60 50 SAN ANTONIO INTL AIRPORT 84 72 84 72 88 / 100 60 60 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 13/06
Hazardous weather outlook, Jun 28, 4:41 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 AM CDT THU JUN 28 2007 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 441 AM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING WILL PRODUCE LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...RIVERS...AND AT LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WET LATE JUNE TO EARLY JULY RAINFALL PATTERN IS EXPECTED. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO CONTINUE THROUGH THE EARLY TO MID PART OF NEXT WEEK. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS WILL ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Jun 28, 10:28 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1028 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/28/2007 BEXAR TX TRAINED SPOTTER
HIGH WATER RESCUE O CONNER ROAD AT OLD OCONNER.
&&
DCLocal storm report, Jun 28, 11:12 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 ENE ROUND ROCK 30.54N 97.61W
06/28/2007 M3.89 INCH WILLIAMSON TX TRAINED SPOTTER
1 HOUR RAINFALL TOTAL OF 1.85 BETWEEN MIDNIGHT AND 1 AM.
FROM MIDNIGHT TO 7 AM...TOTAL RAINFALL WAS 3.89 INCHES. A
FEW HIGH WATER RESCUES WERE ALSO REPORTED BY THIS SPOTTER
ACROSS THE AFFECTED AREA BETWEEN ROUND ROCK AND CEDAR
PARK.
&&
WRLocal storm report, Jun 28, 11:31 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 9 S PIPE CREEK 29.59N 98.93W
06/28/2007 E5.00 INCH BANDERA TX EMERGENCY MNGR
RAINFALL ESTIMATES OF 4 TO 5 INCHES HAVE FALLEN OVER THE
SOUTHEAST PORTION OF BANDERA COUNTY AND THE FOLLOWING
ROADS HAVE BEEN CLOSED ACCORDING TO COUNTY OFFICIALS.
PARK ROAD 37 FROM HWY 16 TO THE STATE PARK. FM 1283 IS
CLOSED TO THE BANDERA AND MEDINA COUNTY LINE.
&&
WRLocal storm report, Jun 28, 11:38 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 5 NE RIO MEDINA 29.48N 98.82W
06/28/2007 E5.00 INCH MEDINA TX EMERGENCY MNGR
RAINFALL ESTIMATES OF UP TO 5 INCHES HAVE FALLEN OVER THE
NORTHEAST PORTION OF MEDINA COUNTY AND THE FOLLOWING
ROADS HAVE BEEN CLOSED ACCORDING TO COUNTY OFFICIALS. FM
1283 CLOSED TO THE MEDINA AND BANDERA COUNTY LINE. FM
1796 IS CLOSED DUE TO HIGH WATER. FM 462 IS CLOSED FROM
HIGH WATER.
&&
WRLocal storm report, Jun 28, 11:40 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 13 N SAN ANTONIO 29.65N 98.51W
06/28/2007 M0.00 INCH BEXAR TX BROADCAST MEDIA
STONE OAK SUBDIVISION HAS MEASURED UP TO 3.50 INCHES OF
RAINFALL SINCE MIDNIGHT.
&&
WRLocal storm report, Jun 28, 11:43 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 6 NW SAN ANTONIO 29.52N 98.58W
06/28/2007 M0.00 INCH BEXAR TX BROADCAST MEDIA
RECORDED 2.16 SINCE 8 AM.
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 42 min |
| Jun 27, 9:06 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 27, 10:18 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 27, 10:38 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jun 28, 1:53 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 28, 2:25 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 28, 6:15 AM CDT | Flash Flood Warning | EWX | Karnes | 4 hr |
| Jun 28, 6:46 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 3 hr |
| Jun 28, 7:12 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr | 93 min |
| Jun 28, 7:45 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 3 hr |
| Jun 28, 8:38 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Real | 2 hr |
| Jun 28, 9:43 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jun 28, 9:50 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jun 28, 10:42 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Jun 28, 12:30 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.